JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Erythema multiforme, Stevens-Johnson syndrome, and toxic epidermal necrolysis: acute ocular manifestations, causes, and management.

Cornea 2007 Februrary
PURPOSE: To study the acute ocular/cutaneous manifestations, causes, and management of the erythema multiforme (EM)/Stevens-Johnson syndrome (SJS)/toxic epidermal necrolysis (TEN) disease spectrum.

METHODS: We retrospectively reviewed the medical records of all EM/SJS/TEN patients hospitalized at National Cheng Kung University Hospital in Taiwan between 1988 and 2004. Demographic data, medical/medication histories, ocular/mucocutaneous manifestations, management, sequelae, and recurrence were analyzed.

RESULTS: A total of 207 patients 2 months to 95 years of age were hospitalized with 213 episodes/attacks of EM/SJS/TEN. Medications were the most common cause of any condition: for SJS, carbamazepine was most common; for EM or TEN, allopurinol was most common. In 128 of the 213 attacks (60.1%; 126 patients), ocular manifestations were documented during hospitalization, occurring more often in those with SJS (81.3%) or TEN (66.7%) compared with those with EM (22.7%; P < 0.01). The most frequent ocular treatments were topical steroids, topical antibiotics, and lubricants. Overall, 24 (18.8%) of 128 acute attacks in 126 patients were followed by ocular sequelae, mostly dry eye. Five (2.4%) of the 207 patients sustained a total of 6 recurrent attacks, in 3 cases because of the same medication.

CONCLUSIONS: Ocular manifestations occur in a high proportion of patients with EM/SJS/TEN. The most frequent causes were carbamazepine and allopurinol. A careful medication history should be obtained from these patients. Ophthalmic consultation, evaluation, and management are mandatory.

Full text links

For the best experience, use the Read mobile app

Group 7SearchHeart failure treatmentPapersTopicsCollectionsEffects of Sodium-Glucose Cotransporter 2 Inhibitors for the Treatment of Patients With Heart Failure Importance: Only 1 class of glucose-lowering agents-sodium-glucose cotransporter 2 (SGLT2) inhibitors-has been reported to decrease the risk of cardiovascular events primarily by reducingSeptember 1, 2017: JAMA CardiologyAssociations of albuminuria in patients with chronic heart failure: findings in the ALiskiren Observation of heart Failure Treatment study.CONCLUSIONS: Increased UACR is common in patients with heart failure, including non-diabetics. Urinary albumin creatininineJul, 2011: European Journal of Heart FailureRandomized Controlled TrialEffects of Liraglutide on Clinical Stability Among Patients With Advanced Heart Failure and Reduced Ejection Fraction: A Randomized Clinical Trial.Review

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

Read by QxMD is copyright © 2021 QxMD Software Inc. All rights reserved. By using this service, you agree to our terms of use and privacy policy.

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app